Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 23, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 1, 2007, 3:39 PM HST for Kalawao County, Hawaii. It took effect at May 1, 2007, 6:00 PM HST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2007, 3:39 PM HST (01:39 UTC)
- In effect from
- May 1, 2007, 6:00 PM HST
- Expired
- May 2, 2007, 3:51 PM HST
- In force
- 22 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 020139 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST TUE MAY 1 2007 ...STRONG EAST WINDS OVER THE HALEAKALA SUMMIT TONIGHT AND WEDNESDAY... .OVERVIEW...HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE STRONG EASTERLY WINDS ACROSS THE SUMMIT OF HALEAKALA THROUGH WEDNESDAY. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. HIZ022-021445- /O.NEW.PHFO.WI.Y.0023.070502T0400Z-070503T0400Z/ HALEAKALA SUMMIT- 339 PM HST TUE MAY 1 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... WINDS OF 25 TO 40 MPH WILL OCCUR TONIGHT THROUGH WEDNESDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WROE
2 follow-up statements
000 WWHW70 PHFO 021330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST WED MAY 2 2007 ...STRONG EAST WINDS OVER THE HALEAKALA SUMMIT TODAY... .OVERVIEW...HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE STRONG EASTERLY WINDS ACROSS THE SUMMIT OF HALEAKALA THROUGH TODAY. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. HIZ022-030230- /O.CON.PHFO.WI.Y.0023.000000T0000Z-070503T0400Z/ HALEAKALA SUMMIT- 330 AM HST WED MAY 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
000 WWHW70 PHFO 030151 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 351 PM HST WED MAY 2 2007 ...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT... .OVERVIEW...WINDS HAVE DROPPED BELOW ADVISORY LEVEL OVER HALEAKALA SUMMIT. THUS THE ADVISORY IS CANCELLED. HIZ022-030300- /O.CAN.PHFO.WI.Y.0023.000000T0000Z-070503T0400Z/ HALEAKALA SUMMIT- 351 PM HST WED MAY 2 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 1, 10:00 AM HST, 5 hours 39 minutes earlier.
Area forecast discussion, May 1, 10:00 AM HST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE MAY 1 2007 .SYNOPSIS...HIGH PRESSURE NORTH OF THE STATE WILL PROVIDE TYPICAL TRADE WIND WEATHER FOR THE NEXT COUPLE OF DAYS. CLOUDS AND PASSING SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...WITH ISOLATED SHOWERS EXPECTED OVER LEEWARD AREAS. TRADE WINDS WILL SLOWLY WEAKEN DURING THE END OF THE WEEK. && .DISCUSSION... MODERATE TO FRESH TRADE WINDS WILL PICK UP A NOTCH TODAY AS A 1027 MB HIGH PASSES NORTH OF THE ISLANDS. THE WINDS WILL HOLD AT THIS LEVEL INTO WEDNESDAY NIGHT...THEN SLOWLY DECLINE AS THE HIGH MOVES OFF TO THE NORTHEAST OF THE STATE. MID LEVEL RIDGING WILL REMAIN IN PLACE FOR THE NEXT COUPLE OF DAYS...KEEPING THE ATMOSPHERE RATHER STABLE. WITH NO ORGANIZED AREAS OF LOW LEVEL MOISTURE IN SIGHT... SHOWERS WILL CONTINUE TO FAVOR THE USUAL WINDWARD AND MAUKA AREAS... WHILE THE TRADES CARRY LIGHT SHOWERS TO LEEWARD PORTIONS OF THE SMALLER ISLANDS. THIS SCENARIO PLAYED OUT LAST NIGHT WHEN WINDWARD AREAS COLLECTED AROUND ONE TENTH OF AN INCH IN GENERAL AND LEEWARD SECTIONS PICKED UP A FEW HUNDREDTHS. FOR FRIDAY AND INTO THE WEEKEND...THE TRADE WINDS WILL EASE AND VEER OUT OF THE EAST SOUTHEAST AS A FRONT STALLS ABOUT 400 MILES NORTHWEST OF KAUAI. THE MID LEVEL RIDGING OVER THE ISLANDS WILL ERODE DURING THE WEEKEND...WEAKENING THE INVERSION AND ENHANCING SHOWERS. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL BE ANY ADDITIONAL LOW LEVEL MOISTURE...SO NO BIG CHANGES ARE EXPECTED. MODERATE...EASTERLY TRADE WINDS WILL PERSIST EARLY NEXT WEEK. MID LEVEL TROUGHING WILL CONTINUE ABOUT 800 MILES NORTHWEST OF KAUAI... CLOSE ENOUGH TO KEEP THE INVERSION A LITTLE HIGHER THAN NORMAL AND ENHANCE SHOWERS OVER THE ISLANDS. && .MARINE...THE NEXT NORTHWEST SWELL WILL BEGIN SHOWING UP TODAY AND PEAK EARLY WEDNESDAY MORNING BELOW ADVISORY LEVELS. A NEW SOUTH SWELL IS EXPECTED TO ARRIVE LATER TODAY...PEAK WEDNESDAY AND SLOWLY LOWER INTO THE WEEKEND. SURF ALONG SOUTHERN SHORES IS EXPECTED TO REACH HIGH SURF ADVISORY LEVELS ON WEDNESDAY. SMALL CRAFT ADVISORIES ARE UP FOR NORTH AND SOUTH WATERS OF THE BIG ISLAND TODAY AND THE PAILOLO CHANNEL FOR WINDS. THE KAIWI AND KAUAI CHANNELS ARE ADDED TO THE ADVISORY THIS EVENING FOR COMBINED SEAS. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY TO MIDNIGHT HST WEDNESDAY NIGHT FOR ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- PAILOLO CHANNEL. SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT HST WEDNESDAY NIGHT FOR KAUAI CHANNEL-KAIWI CHANNEL. && WROE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:39 PM HST | High Surf Advisory | HFO | Hawaii, Kauai, Kalawao | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.